View Full Version : Just quit Fin due to ED side effects - What treatments can I safely move onto?

04-12-2010, 04:35 PM

So I've been taking Finasteride for about 4 years and recently stopped. I've had ED for a while, prob from the beginning period since the Fin kicked in but kept taking the Fin because, well, I'm vain I guess.

Initially I was taking 1mg official tabs, then moved onto proscar 5mg generics, which I cut into 1/5ths. For the last year or so I've basically cut them down further, into as small manageable pieces as I could get because I read 0.2mg is nearly as effective and I hoped to reduce the ED symptoms but keep up the fin. It didn't work and the ED remained.

For a long time I was dating a lot but never settling down, i.e. I could always medicate with 1/2 a tab of generic kamagra when I needed to perform, and that did the job, sensitivity was reduced but it was an acceptable compromise.

However, I had an experience recently that has kicked me into quitting the Fin. Without sounding to arrogant(!) I had three different women in my bed over three different nights. I was away so didn't take any blue pills with me due to customs. Needless to say with the first woman I suffered the ED and couldn't get beyond 1/2, if that mast. It was like my dick was basically separated from my body which was horrible. I did my job and took care of the girl but it was still really embarrassing.

The second night I didn't even try anything and just took care of the woman, as it were. On the third night I was pretty worried but actually with some self stimulation was able to get going, I stopped before full intercourse but was good for other acts, basically. This was actually good because I expected the worst.

At this point I've been off Fin for a week, i.e. because I'd been away a week, and I'd also not jerked off for a week as I was staying with a friend, so I guess the combo was enough to get me over the line.

Needless to say what should have been an epic period of my life was one that, whilst enjoyable, wasn't what it should have been. The combination of the failure with the first girl and the relative success with the third means I decided to quit Fin. I took one last tablet (0.2mg) when I got back, as I hadn't had any for a week so thought it'd ween me off, but haven't taken any since.

I've been using Nizoral for a few years, a few times a week, leaving it on for 30 mins or so, but apart from that and some multivits and iron, I've now not got a regime.

Can someone please help me and suggest what I can take/use, if anything, that will help me?

I've been trying to do research but it's really confusing, you read one person saying Minoxodil (which is Rogaine/Regaine yes?) is good, then another that says it has horrible side effects and is useless! All in all I'm really confused.

But more than that, I'm concerned to recover my libido/erection, basically. Whatever I take it CAN'T have any ED related side effects. It's been nearly 3 weeks since my last tab, nearly a month since my every day regime, and maybe things have improved a bit, but now by a massive amount. Things still come and go, so to speak, without real power or lasting so I'm hoping it will improve b/c I did take Fin for a number of years and maybe it needs a few months to work itself out and my body to recover and basically re-adjust it's circuitry.

Like a lot of people I am concerned about permanent ED effects, obviously everything is up in the air on that one, no one actually knows, but I do know that I can't take Fin anymore or anything that can cause ED. Much as I want my hair, I can't take the sides and have to stop Fin, so I need a regime that doesn't affect libido/erection issues.

Please can someone suggest things, as you can prob tell from my rambling, the sides were real for me and now I've committed to quitting I can't go back to anything that can cause ED, I need a regime that leaves that area of my life untouched.

I'm 27, just turned, and currently about a NW1, i.e. my hairline whilst receding hasn't developed the peak yet, it's still pretty flat, although the temples are precarious. I took the Fin for early prevention and vanity, I'm not super gone yet so I'm keen to do all I can with a new regime now before the Fin wears off.

I'm about to order some selenium and biotin supplements, and maybe some Rogaine Foam to use at night. I wouldn't in the day b/c I have longish hair (fringe to end of my nose) so need to style it in the day!

Thanks for all advice, forgive the rambling!
a x

p.s. oh and I'm in the UK!

04-12-2010, 09:54 PM
I'm 24. Use Rogaine Foam 2x a day, supplement Biotin and Selenium... and I use Nizoral shampoo.

Umm.. my hairline was basically going... I was on my way to a NW2 or was a NW2...

I don't think my crown was going back then but then again I'm not sure. As it is now I only apply the Rogaine to the hairline...so if my crown was going im waiting to compare it as of now... and it seems to same. I hope it stays this way..

*fingers crossed*

I hope this regime lasts me for at least 2-3 years... long enough to get some cash for an HT or maybe even for "the cure"

Oh... and just to say... Rogaine Foam has nearly regrown my hairline... I never messed with Propecia purely based on posts such at this one you posted.